Alert archive / Alabama / Areal Flood Warnings in 2021
Areal Flood Warning 17, NWS Birmingham, AL
NWS Birmingham, AL issued this areal flood warning at Sep 21, 2021, 10:39 PM CDT for Cherokee County, Alabama. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 10:39 PM CDT (03:39 UTC)
- Expired
- Sep 22, 2021, 10:51 AM CDT
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464
WGUS44 KBMX 220339
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
1039 PM CDT Tue Sep 21 2021
ALC019-230345-
/O.NEW.KBMX.FA.W.0017.210922T0339Z-210923T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
1039 PM CDT Tue Sep 21 2021
The National Weather Service in Birmingham has issued a
* Flood Warning for...
Central Cherokee County in northeastern Alabama...
* Until 1045 PM CDT Wednesday.
* At 1039 PM CDT, reporting gauges indicate elevated levels along
the Chattooga River Above Weiss Lake. This will cause lowland
flooding along the Chattooga River Above Weiss Lake.
* Some locations that will experience flooding include...
Cedar Bluff, Gaylesville, Cornwall Furnace Park, Eastern Weiss
Lake and Western Weiss Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3422 8564 3425 8563 3425 8560 3426 8559
3429 8555 3428 8553 3431 8551 3429 8549
3429 8551 3426 8553 3426 8555 3422 8556
3422 8561 3421 8561
$$
32/Davis1 follow-up statement
026
WGUS84 KBMX 221551
FLSBMX
Flood Statement
National Weather Service Birmingham AL
1051 AM CDT Wed Sep 22 2021
ALC019-221601-
/O.CAN.KBMX.FA.W.0017.000000T0000Z-210923T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
1051 AM CDT Wed Sep 22 2021
...FLOOD WARNING IS CANCELLED FOR CENTRAL CHEROKEE COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3422 8564 3425 8563 3425 8560 3426 8559
3429 8555 3428 8553 3431 8551 3429 8549
3429 8551 3426 8553 3426 8555 3422 8556
3422 8561 3421 8561
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this areal flood warning went out at Sep 21, 8:47 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 21, 8:47 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 847 PM CDT Tue Sep 21 2021 .UPDATE... Evening Update. && .SHORT TERM... /Updated at 847 PM CDT Tue Sep 21 2021/ Remainder of tonight. Light showers with a little thunder will be possible until the front moves through in the morning. QPF is not expected to be high and any storms should not be strong. Although cooler temperatures will begin to sneak in from the NW as the front arrives, the better cooler air will hold off for one more night. Winds are expected to begin to shift to the NW after midnight from W-E as the front starts to move into the area as well. Ahead of the front, some patchy fog may occur in spots. 08 Previous short-term discussion: /Updated at 112 PM CDT Tue Sep 21 2021/ Through Wednesday. A major pattern change is on our doorstep just to the northwest of Central Alabama in the form of a cold front that will bring much needed relief from the very tropical, wet pattern we've been stuck in for quite a while. We'll have to wait just a little while longer, as scattered to numerous showers and a few storms have blossomed across much of the area early this afternoon. The back door wedge front has already become fairly diffuse over the far northeastern counties this afternoon, but will continue to help trigger additional convection. Meanwhile, some mesoscale boundaries have become dominant features across the western counties, triggering heavy showers and a few storms, moving southeasterly toward the U.S. 80 corridor. Looking at 12z KBMX sounding parameters from this morning, there's still an outside chance of a few stronger storms developing with gusty winds, but best chance will be across the southern and southeastern counties through the late afternoon and early evening hours. Additional convection has developed over in Mississippi ahead of an old outflow boundary that's triggered a line of more organized showers and storms. We'll be watching that line of storms as they move into the western and northwestern counties later on this evening, where PoPs remain the highest between 7pm and midnight tonight. In terms of the timing of the front moving through, it will be at a good time of the day in terms of limiting the potential of strong storms with not a lot of instability to work with. In addition, low-level winds will quickly be turning to the northwest between midnight and 7am Wednesday morning, limiting low-level moisture as well. With that in mind and looking at latest high- res guidance from 7am to noon on Wednesday, PoPs have been trimmed back across the southern half of the state, and may need to be reduced areawide if current guidance trends continue. Rain showers and possibly a few storms will quickly move eastward by noon Wednesday with a refreshing northwest breeze moving across the region. Winds could gust up to 20mph at times Wednesday afternoon under mostly sunny skies. Winds will diminish after sunset Wednesday, as we head toward lows in the 50s Wednesday night. 56/GDG .LONG TERM... /Updated at 152 PM CDT Tue Sep 21 2021/ Fall-lovers rejoice! That's really all that needs to be said about the long-term forecast. Thanks to tonight's cold front and building high pressure, we'll see cooler and much drier conditions through early next week. No significant changes were made to high/low temperatures, and pops remain at zero for the entire period. The return of sunshine...something we haven't seen in quite some time...will allow folks to do some much needed yard work. 19 Previous long-term discussion: /Updated at 237 AM CDT Tue Sep 21 2021/ Wednesday night through Monday. The cold front is well south and east of our area by Wednesday night, and cooler/drier air will be advecting into the region. High pressure builds in across Central AL for the second half of the week and into the weekend, leading to dry weather. I've got 0% chance of rain/storms in the forecast for most of the extended period, which is a big shift from the pattern we've seen over the past several days. Low temperatures Thursday and Friday mornings will drop into the low to mid 50s with highs in the 70s to low 80s. The low level ridging is expected to persist through early next week as the upper pattern features at least one or two troughs that dip through the Upper Midwest, but remain north of our area. Temperatures begin to rebound slightly as we go through the weekend through early next week, but will remain seasonably cool - roughly 5 degrees below normal Saturday and Sunday, and near normal for this time of year on Monday. 25/Owen && .AVIATION... 00Z TAF Discussion. One more day of convection to go before fall arrives. Scattered showers with some TS is noted across C AL this evening. Chances will continue to be present through ~sunrise in the W (11-12z) ~15 E. Cold front will breeze through with winds becoming NW 8-14KTS and some higher gusts for Wed. Cigs tonight will become MVFR then deteriorate to IFR and some lower ahead of front and as more convection moves through. Some reduced visibilities are possible with heavier rains. Conditions become VFR from W-E 16-19z. 08 && .FIRE WEATHER... Wet conditions will continue through tonight, with generally light winds and low ceilings during the early morning hours on Wednesday. A cold front will usher in cooler and drier weather starting Wednesday afternoon and continuing through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 65 74 51 72 49 / 60 60 0 0 0 Anniston 67 76 53 74 51 / 50 60 0 0 0 Birmingham 65 74 54 73 52 / 60 40 0 0 0 Tuscaloosa 66 75 55 74 53 / 50 20 0 0 0 Calera 67 76 55 73 54 / 40 30 0 0 0 Auburn 70 78 55 75 54 / 30 50 0 0 0 Montgomery 71 78 56 77 54 / 20 20 0 0 0 Troy 70 79 56 77 53 / 20 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Sep 21, 2:48 AM CDT, 19 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 248 AM CDT Tue Sep 21 2021 ALZ011>015-017>050-221100- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 248 AM CDT Tue Sep 21 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Areal Flood Warnings in Alabama, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.